back to author index
   
title:
 
Taming Spatiotemporal Chaos by Impurities in the Parametrically Driven Damped Nonlinear Schrödinger Equation
publication:
 
JNMP
volume-issue:   8 - Supplement
pages:   5 - 12
ISSN:
  1402-9251
DOI:
  doi:10.2991/jnmp.2001.8.s.2 (how to use a DOI)
author(s):
 
N V ALEXEEVA, I V BARASHENKOV, G P TSIRONIS
publication date:
 
February 2001
abstract:
 
Solitons of the parametrically driven, damped nonlinear Schrödinger equation become unstable and seed spatiotemporal chaos for sufficiently large driving amplitudes. We show that the chaos can be suppressed by introducing localized inhomogeneities in the parameters of the equation. The pinning of the soliton on an "attractive" ihomogeneity expands its stability region whereas "repulsive" impurities produce an effective partitioning of the interval. We also show that attractive impurities may spontaneously nucleate solitons which subsequently remain pinned on these defects. A brief account of these results has appeared in patt-sol/9906001, where the interested reader can also find multicolor versions of the figures.
copyright:
 
© The authors.
This article is distributed under the terms of the Creative Commons Attribution License 4.0, which permits non-commercial use, distribution and reproduction in any medium, provided the original work is properly cited. See for details: https://creativecommons.org/licenses/by-nc/4.0/
full text: